FAQ Background
Can I Take Paracetamol if I'm on Antibiotics?
Health 09.01.20 

Can I Take Paracetamol if I’m on Antibiotics?

Can I Take Paracetamol if I’m on Antibiotics?

Have you recently been given antibiotics but are hoping to get rid of pain and discomfort quickly? RXLive’s qualified pharmacists help to answer the question ‘can I take paracetamol if I’m on antibiotics?’.

An infection may cause you pain and discomfort. Although antibiotics will help to clear your infection, they’ll rarely provide you with any pain relief.  Therefore, you may wish to take painkilling medication such as paracetamol to help relieve your symptoms.

What is Paracetamol?

Paracetamol is one of the safest painkillers and rarely causes side effects, it is a commonly used medicine that can help treat pain and reduce a high temperature. Paracetamol is typically used to relieve mild or moderate pain, such as headaches, toothache or sprains, and reduce fevers caused by illnesses such as colds and flu. Paracetamol is often recommended as one of the first treatments for pain, as it’s safe for most people to take and side effects are rare. You can buy paracetamol in various different forms such as tablets, capsules and liquid.

Can I Take Paracetamol if I'm on Antibiotics?

Can I Take Paracetamol if I’m on Antibiotics?

Yes! It is safe to use paracetamol at the same time as taking most antibiotics. Taking antibiotics at the same time as paracetamol shouldn’t cause any problems. However, we recommend checking your medication leaflet and talking to your pharmacist or GP if you’re still unsure.

It is important that you carefully follow the dosage instructions provided by the manufacturer for both your antibiotics and the paracetamol. If you’re still in significant pain after taking paracetamol, contact your GP.

What Antibiotics are an Exception to This Rule?

The only antibiotic that’s an exception to this rule is isoniazid and possibly rifampicin. These antibiotics are used to treat tuberculosis. A small number of reports suggest that taking isoniazid with paracetamol may increase the risk of liver damage. A case report has suggested that taking rifampicin with paracetamol may increase the risk of liver damage. You should always consult your GP before taking paracetamol with these antibiotics. Children should never be given paracetamol while being treated with isoniazid.

Who Are RXLive Pharmacy?

This article was written by the pharmaceutical experts at RXLive online pharmacy, who post repeat prescriptions to you for free! You may wish to consider using services such as RXLive, which provide a free delivery service to ensure you never miss your medication again and have a dedicated pharmacist ready to chat at all times. You can sign-up to the service here – completely free!

 

Other news

Health
Blog Icon

Is Diarrhoea a Symptom of Coronavirus?

Is Diarrhoea a Symptom of Coronavirus? As the coronavirus pandemic continues to worsen, many people are concerned about the disease…

01.04.20
Health
Blog Icon

Where do I get Prescriptions During the Coronavirus Pandemic?

Where do I get Prescriptions During the Coronavirus Pandemic? As the coronavirus pandemic continues to worsen, many people are concerned…

01.04.20
Health
Blog Icon

How Long Does the Coronavirus Last on Different Surfaces?

How Long Does the Coronavirus Last on Different Surfaces? As the coronavirus pandemic continues to worsen, many people are concerned…

28.03.20

Download RXLive

Here you can download RXLive for both Apple and Android stores. Alternatively use our online system

Sign up to use our online system